Vol. 9, No. 4, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Volume 13, Issue 1
Volume 12, Issue 4
Volume 12, Issue 3
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 4
Volume 11, Issue 3
Volume 11, Issue 2
Volume 11, Issue 1
Volume 10, Issue 4
Volume 10, Issue 3
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 4
Volume 9, Issue 3
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Older Issues
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 2-3
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 1-2
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 3-4
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
founded and published with the
scientific support and advice of
mathematicians from the
Moscow Institute of
Physics and Technology
Subscriptions
 
ISSN (electronic): 2996-220X
ISSN (print): 2996-2196
Author Index
To Appear
 
Other MSP Journals
On transcendental entire functions with infinitely many derivatives taking integer values at several points

Michel Waldschmidt

Vol. 9 (2020), No. 4, 371–388
Abstract

Let s0,s1,,sm1 be complex numbers and r0,,rm1 rational integers in the range 0 rj m 1. Our first goal is to prove that if an entire function f of sufficiently small exponential type satisfies f(mn+rj)(sj) for 0 j m 1 and all sufficiently large n, then f is a polynomial. Under suitable assumptions on s0,s1,,sm1 and r0,,rm1, we introduce interpolation polynomials Λnj (n 0, 0 j m 1) satisfying

Λnj(mk+r)(s ) = δjδnkfor n,k 0 and 0 j, m 1,

and we show that any entire function f of sufficiently small exponential type has a convergent expansion

f(z) = n0 j=0m1f(mn+rj)(s j)Λnj(z).

The case rj = j for 0 j m 1 involves successive derivatives f(n)(wn) of f evaluated at points of a periodic sequence w = (wn)n0 of complex numbers, where wmh+j = sj (h 0, 0 j m). More generally, given a bounded (not necessarily periodic) sequence w = (wn)n0 of complex numbers, we consider similar interpolation formulae

f(z) = n0f(n)(w n)Ωw,n(z)

involving polynomials Ωw,n(z) which were introduced by W. Gontcharoff in 1930. Under suitable assumptions, we show that the hypothesis f(n)(wn) for all sufficiently large n implies that f is a polynomial.

Keywords
Lidstone series, entire functions, transcendental functions, interpolation, exponential type, Laplace transform, method of the kernel
Mathematical Subject Classification
Primary: 30D15
Secondary: 41A58
Milestones
Received: 30 November 2019
Revised: 1 May 2020
Accepted: 15 May 2020
Published: 5 November 2020
Authors
Michel Waldschmidt
Faculté Sciences et Ingénierie
Sorbonne Université
CNRS
Institut Mathématique de Jussieu - Paris Rive Gauche
Paris
France